Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 135, NWS Philadelphia/Mount Holly

August 22, 20104 counties in Pennsylvania; Burlington County, Camden County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 22, 2010, 3:25 PM EDT for 4 counties in Pennsylvania; Burlington County, Camden County, New Jersey. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2010, 3:25 PM EDT (19:25 UTC)
Expired
Aug 22, 2010, 4:30 PM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Burlington County, NJ, Camden County, NJ, Bucks County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 3:45 PM EDTTORNADOChester, PAEF-0 TORNADO CONFIRMED WITH MAXIMUM WINDS OF 75 MPH IN THE CITY OF CHESTER. PATH LENGTH WAS 0.30 MILES AND MAXIMUM WIDTH WAS 80 YARDS. NO INJURIES REPORTED. NO FATALITIES REPORTED. NUMEROUS TREES WERE FALLEN ALONG THE PATH OF THE TORNADO. THERE WAS ALSO ROOF A

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2010-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2010-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
664 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WUUS51 KPHI 221925
SVRPHI
NJC005-007-PAC017-045-091-101-222030-
/O.NEW.KPHI.SV.W.0135.100822T1925Z-100822T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT SUN AUG 22 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  WEST CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF CAMDEN...

* UNTIL 430 PM EDT

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHESTER...OR 12 MILES
  NORTHEAST OF WILMINGTON...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SWARTHMORE AND NETHER PROVIDENCE TOWNSHIP AROUND 330 PM EDT...
  FOLCROFT...PHILADELPHIA INTERNATIONAL AIRPORT AND DREXEL HILL
  AROUND 340 PM EDT...
  YEADON AND EAST LANSDOWNE AROUND 345 PM EDT...
  SOUTH PHILADELPHIA AND MORRIS PARK AROUND 350 PM EDT...
  ROXBOROUGH AROUND 355 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3961 7489 3968 7493 3970 7498 3978 7509
      3978 7508 3983 7509 3988 7515 3985 7523
      3985 7535 3980 7542 3993 7553 3994 7552
      4014 7502 3995 7489 3992 7498 3987 7493
      3979 7491 3978 7481 3972 7475
TIME...MOT...LOC 1925Z 248DEG 19KT 3987 7538

$$

HAYES
1 follow-up statement
157 
WWUS51 KPHI 222017
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT SUN AUG 22 2010

PAC017-091-222027-
/O.CAN.KPHI.SV.W.0135.000000T0000Z-100822T2030Z/
MONTGOMERY PA-BUCKS PA-
417 PM EDT SUN AUG 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BUCKS
AND SOUTHEASTERN MONTGOMERY COUNTIES IS CANCELLED...

LAT...LON 3995 7489 3992 7498 3987 7493 3980 7492
      3970 7498 3977 7506 3978 7508 3983 7509
      3988 7515 3986 7522 3986 7534 4005 7509
TIME...MOT...LOC 2017Z 248DEG 19KT 3997 7505

$$

NJC005-007-PAC045-101-222030-
/O.CON.KPHI.SV.W.0135.000000T0000Z-100822T2030Z/
CAMDEN NJ-DELAWARE PA-PHILADELPHIA PA-BURLINGTON NJ-
417 PM EDT SUN AUG 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WEST CENTRAL BURLINGTON...SOUTHERN PHILADELPHIA...EAST CENTRAL
DELAWARE AND WESTERN CAMDEN COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PENNSAUKEN...OR NEAR
CAMDEN...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CINNAMINSON...MOORESTOWN-LENOLA...RAMBLEWOOD AND 6 MILES NORTH OF
  GREENTREE BY 425 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3995 7489 3992 7498 3987 7493 3980 7492
      3970 7498 3977 7506 3978 7508 3983 7509
      3988 7515 3986 7522 3986 7534 4005 7509
TIME...MOT...LOC 2017Z 248DEG 19KT 3997 7505

$$

HEAVENER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:52 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 22, 1:52 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 PM EDT SUN AUG 22 2010

.SYNOPSIS...
SHOWERY LOW PRESSURE CENTERED BETWEEN WILLIAMSPORT AND ELMIRA LATE
THIS MORNING WILL SHIFT SLOWLY EASTWARD AND BE LOCATED SOUTH OF
LONG ISLAND BY MONDAY MORNING AND THEN DRIFT EAST OUT TO SEA TUESDAY
INTO WEDNESDAY. ONE WEAK COOL FRONT WILL CROSS OUR REGION THIS
EVENING AND A STRONGER BACK DOOR COLD FRONT WILL MOVE SOUTHWEST
THROUGH OUR AREA LATER MONDAY OR MONDAY NIGHT BOTH WITH SHOWERS
AND VERY UNSETTLED WEATHER. HIGH PRESSURE WILL SLOWLY BUILD IN
FROM THE WEST LATE THIS WEEK.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
1140 AM UPDATE IS FOR MORE SOUTHERLY COMPONENT TO THE WIND THIS
AFTERNOON AND SLIGHTLY STRONGER.

OTRW THE 9 AM UPDATE HOLDS FOR THE 1140 AM PACKAGE.

BLV A GOOD CHANCE OF SMW STORMS MIDDAY OR THIS AFTN.

ALSO BLV WE WILL NEED FLOOD ADVISORIES BY MID OR LATE AFTN...POSSIBLY
IN NJ AND NE PA.

SYNOPSIS HAS THE DETAILS OF THE FRONTS/LOW CENTER.

IAD SOUNDING LOOKS FAIRLY POTENT WITH SWEAT 300PLUS...50 KT AT
ABOUT 20000 FT AS WELL AS PWAT 2.06.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT INTO MONDAY MIDDAY...COULD BE A 12-18 HR BREAK IN SHOWERY
WX SE PA DEL NE MD AND S 2/3RDS NJ AS WEAK WLY COOL FRONT SHOVES
HIGH PWAT NEWD TOWARD LONG ISLAND BEFORE IT WASHES SWWD AGAIN LATE
MONDAY IN ASSN WITH THE FORMATION OF THE UPPER LOW NR PHL.

HOWEVER...NAM MODELS SECONDARY POOLING OF UNSTABLE AIR AROUND 00Z
THIS EVENING ALONG THE DEL RIVER AND SO SHOWERY WX INTO THE 02Z
SUNDAY TIME FRAME IS STILL A GOOD FORECAST AND THEN IT MAY BE DRY
THEREAFTER FOR 12-18 HRS. WILL AWAIT ALL 12Z GUIDANCE BEFORE ANY
ADJUSTMENTS IN THE TONIGHT-MONDAY TIME FRAME.

WITH THIS FEATURE IN PLACE WE WILL BE HARD PRESSED TO SEE MUCH
SUN OVER THE NEXT SEVERAL DAYS AND THEREFORE WILL KEEP THE
FORECAST CLOUDY THROUGH THE PERIOD. AS THE UPPER LOW STARTS TO
FALL APART AND BECOME MORE WAVE-LIKE IN NATURE, AS SURFACE HIGH
PRESSURE STARTS TO BUILD TOWARD THE REGION, WE MAY START TO SEE
LESS CLOUDS ACROSS THE REGION, ESPECIALLY OVER THE SOUTHERN ZONES.
HOWEVER, WE DO NOT EXPECT THIS TO OCCUR QUICKLY WITH CLOUDS LIKELY
REMAINING THROUGH AT LEAST THE MIDWEEK TIMEFRAME.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL LOW PRESSURE TROUGH WILL ROTATE ACROSS OUR AREA
TUESDAY NIGHT AND THEN HEAD OFF TO THE EAST WEDNESDAY. THIS COULD
PRODUCE A FEW SHOWERS IN OUR AREA, ALTHOUGH PROBABILITIES WILL BE
IN THE SLIGHT CHANCE TO CHANCE CATEGORIES. A WEAK COLD FRONT IS THEN
FORECAST TO CROSS THE REGION LATE WEDNESDAY OR WEDNESDAY NIGHT
ACCOMPANIED BY SCATTERED SHOWERS OR THUNDERSTORMS. THE FRONT WILL
MOVE OFF TO THE EAST THURSDAY, ALLOWING A LARGE AREA OF HIGH
PRESSURE TO PUSH IN FROM THE WEST. THE HIGH WILL DOMINATE OUR
WEATHER WELL INTO THE WEEKEND. TEMPERATURES THROUGH THIS PERIOD WILL
AVERAGE NEAR OR SLIGHTLY BELOW NORMAL. THE COOLEST DAY WILL BE FRIDAY
WHEN HIGHS ARE IN THE 70S TO LOW 80S. THE REMAINDER OF THE DAYS
WILL SEE HIGHS IN THE MID 70S TO MID 80S. OVERNIGHT LOWS TUESDAY
NIGHT AND WEDNESDAY NIGHT WILL BE IN THE UPPER 50S AND 60S. THURSDAY
NIGHT AND FRIDAY NIGHTS, UNDER MOSTLY CLEAR SKIES, WILL HAVE LOWS
IN THE 50S TO MID 60S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

COMPLEX AND DIFFICULT WEATHER IS UNFOLDING TODAY...AT LEAST IN SO
FAR AS THE DETAILS ARE CONCERNED...WHICH IS WHAT OUR USERS AND
CUSTOMERS WANT TO KNOW. MODEL GUIDANCE IS NOT EXACTLY IN LOCKSTEP...
AND WITH DIFFERENT GUIDANCE ONE MUST TRY TO ASSESS WHICH SOLUTION IS
MORE CORRECT. AS SUCH...CONFIDENCE IN THE LARGE-SCALE SITUATION IS
HIGH...BUT BECOMES LOW AS ONE MICROSCOPES TO THE DETAILS.

INITIALLY AT 18Z...LOW PRESSURE TO OUR NORTHWEST...WITH A TRAILING
COLD FRONT...IS EXPECTED TO MOVE EAST-SOUTHEASTWARD THIS EVENING AND
CAMP IN NORTHERN NEW JERSEY...FAR SOUTHEASTERN NEW YORK...AND THE
NEW YORK BIGHT AREA TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE TAF SITES THIS
AFTERNOON AND LIKELY DIMINISH GRADUALLY FROM WEST TO EAST THIS
EVENING AS THE FRONT MOVES EASTWARD AND DIURNAL EFFECTS SUBSIDE.
CEILINGS WERE IN THE PROCESS OF IMPROVING...AND MANY SITES HAD
ALREADY BECOME VFR EARLY THIS AFTERNOON.

SO...VFR CONDITIONS WILL BE FORECAST THIS AFTERNOON AND EARLY
TONIGHT AND THEN BE BROUGHT TO MARGINAL VFR CEILINGS OVERNIGHT...
WITH PATCHY FOG IN A TEMPO GROUP FOR THE RURAL TAF SITES...AS A GOOD
BIT OF RAIN HAS OCCURRED. THE WILD CARD IS THE WINDS. IF THEY
ACTUALLY BECOME WEST OR NORTHWEST AS THE NAM MOS PROGS...AND
MAINTAIN SOME SPEED SAY 5 KNOTS OR A LITTLE MORE...THEN THE
FOREGOING MAY WORK. IF WINDS DROP OR A SOUTHEAST OR EAST WIND
DEVELOPS AS THE GFS MOS SUGGESTS...THEN CONDITIONS COULD BE LOWER.

SO...AS THE FRONT WORKS OFFSHORE WINDS ARE EXPECTED TO BE MOSTLY A
WESTERLY COMPONENT TONIGHT. THEN...A SPOKE WORKING AROUND THE UPPER
LOW APPEARS TO MOVE THROUGH DURING MONDAY. AS THIS OCCURS...WINDS
SHOULD BACK TO NORTH AND NORTHEAST DURING MONDAY AS THE SURFACE
REFLECTION MOVES SOUTHWARD OR SOUTHEASTWARD...WITH WINDS BECOMING
NORTHEAST DURING MONDAY AFTERNOON FOR THE 30 HOUR KPHL TAF. WITH
MOISTURE AND SOME FORCING...A VICINITY REMARK WITH A CB APPENDED TO
THE STRATOCUMULUS WAS USED TO ADDRESS THE EXPECTED SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS DURING LATER MONDAY MORNING AND INTO THE
AFTERNOON.

OUTLOOK...
AS THE AREA IS EXPECTED TO RESIDE IN A NORTHEAST FLOW REGIME MONDAY
NIGHT AND TUESDAY LOW CONDITIONS...AT LEAST MARGINAL VFR AND LIKELY
IFR CEILINGS FOG AND PERHAPS SOME RAIN OR DRIZZLE ARE EXPECTED. AS
THE SYSTEM GRADUALLY MOVES AWAY WEDNESDAY, SOME IMPROVEMENT SHOULD
TAKE PLACE. LONG RANGE GUIDANCE WAS INDICATING THE POSSIBILITY OF
ANOTHER FRONT ABOUT THURSDAY.

&&

.MARINE...
AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL GRADUALLY
SETTLE INTO OUR AREA TODAY. MEANWHILE, A WARM FRONT WILL SLOWLY LIFT
NORTHWARD DURING THE DAY. THIS WILL RESULT IN A SOUTH TO
SOUTHEASTERLY FLOW. THERE IS WAA AHEAD OF THESE FEATURES AND THE
LOW-LEVEL FLOW IS FORECAST TO INCREASE TODAY. THIS HAS ALREADY BEEN
EVIDENT IN RADAR VELOCITY AND VWP DATA. GIVEN THE WAA, THE LATEST
THINKING IS THAT THE WINDS REMAIN BELOW ADVISORY CRITERIA TODAY AND
TONIGHT. THE FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR GUSTS 20
TO NEAR 25 KNOTS FOR A TIME TODAY, HOWEVER WILL MAINTAIN UNDER 25
KNOTS. THE SOUTHERLY FLOW WILL TEND TO BUILD THE SEAS SOME TODAY,
ALTHOUGH THE LATEST THINKING IS THAT ANY 5 FOOTERS THAT DEVELOP
REMAIN EAST OF OUR WATERS.

THE AFOREMENTIONED SURFACE LOW THEN SLIDES ACROSS OUR AREA BUT
SLOWLY MOVES EASTWARD AS THE TROUGH ALOFT CLOSES OFF IN THE
NORTHEAST TO MID ATLANTIC. THE MODEL GUIDANCE VARIES SOME IN THE
DETAILS WITH THE TRACK AND STRENGTH OF THIS SURFACE LOW AS IS GETS
OVER THE WATER AND SLIDES EASTWARD. IT DOES APPEAR THAT A TIGHTER
PRESSURE GRADIENT SETS UP ACROSS OUR NORTHERN WATERS LATER MONDAY
AND TUESDAY AS THE SURFACE LOW SLOWLY DEPARTS AND A SURFACE HIGH IS
NEAR NORTHERN NEW ENGLAND. THE 00Z GFS LOOKS LIKE IT IS A LITTLE
WEAKER WITH THE LOW-LEVEL FLOW NOW, ALTHOUGH IT MAY STILL BE TO
STRONG. THE ONSHORE FLOW SHOULD BUILD THE SEAS TO ABOUT 5 FEET,
ALTHOUGH HIGHER SEAS ARE SOMEWHAT QUESTIONABLE AS IT DEPENDS ON THE
DURATION OF THE ONSHORE FLOW. THEREFORE, WE DID NOT STRAY TO FAR
FROM CONTINUITY REGARDING SEAS AND NO ADVISORIES WILL BE ISSUED ATTM.

A WEAK AREA OF HIGH PRESSURE MOVES ACROSS WEDNESDAY, ALTHOUGH A
SECONDARY COLD FRONT ALSO APPEARS TO MOVE THROUGH. A LARGER HIGH
PRESSURE SYSTEM THEN LOOKS TO SETTLE IN FOR THURSDAY WITH NO
SIGNIFICANT WEATHER ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG
SHORT TERM...DRAG/MEOLA
LONG TERM...RPW
AVIATION... / GORSE
MARINE...GORSE
Hazardous weather outlook, Aug 22, 9:22 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
922 AM EDT SUN AUG 22 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-231230-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
922 AM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAIN IS LIKELY TODAY INTO TONIGHT WHICH SHOULD LEAD
TO POCKETS OF BRIEF POOR DRAINAGE FLOODING AND PONDING OF WATER ON
ROADWAYS. ADDITIONALLY...ONE OR TWO STORMS MAY PRODUCE STRONG WIND
GUSTS TO NEAR 50 MPH IN NEW JERSEY AND DELAWARE LATE THIS MORNING
OR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-NJZ014-024>026-231230-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
922 AM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE COAST OF NEW
JERSEY INTO TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE TODAY INTO TONIGHT WHICH SHOULD
LEAD TO POCKETS OF BRIEF POOR DRAINAGE FLOODING AND PONDING OF
WATER ON ROADWAYS. ADDITIONALLY ONE OR TWO STORMS MAY PRODUCE
STRONG WIND GUSTS TO NEAR 50 MPH LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-231230-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
922 AM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS LATE THIS MORNING OR THIS AFTERNOON
MAY PRODUCE A SOUTHWEST WIND GUST TO 35 OR 40 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DRAG /

In the hours before

Special weather statement, Aug 22, 2:25 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 PM EDT SUN AUG 22 2010

NJZ008-010-221900-
MORRIS NJ-SOMERSET NJ-
225 PM EDT SUN AUG 22 2010

...STRONG THUNDERSTORMS WILL AFFECT MORRIS AND SOMERSET COUNTIES...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
PATERSON TO 7 MILES WEST OF CLIFTON TO 7 MILES NORTHWEST OF
ELIZABETH...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
KINNELON AND RIVERDALE AROUND 230 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4089 7433 4086 7431 4078 7437 4074 7436
      4069 7442 4066 7440 4062 7441 4062 7444
      4066 7443 4066 7441 4070 7443 4084 7440
      4105 7454 4105 7444 4102 7442 4101 7432
      4097 7427 4089 7427

HAYES
Special weather statement, Aug 22, 2:32 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 PM EDT SUN AUG 22 2010

DEZ001-002-MDZ008-012-015-NJZ016-021-221930-
CECIL MD-CUMBERLAND NJ-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-
232 PM EDT SUN AUG 22 2010

...STRONG THUNDERSTORMS WILL AFFECT CECIL...CUMBERLAND...KENT...NEW
CASTLE...QUEEN ANNE'S AND SALEM COUNTIES...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
ELKTON TO 22 MILES NORTH OF CENTERVILLE TO 14 MILES SOUTH OF
BALTIMORE...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
ELKTON...GLASGOW AROUND 245 PM...DELAWARE CITY...BEAR AROUND 300
PM...WARWICK...SASSAFRAS AROUND 315 PM...MILLINGTON AND DELANEY
CORNER AROUND 330 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3918 7628 3934 7618 3942 7602 3953 7599
      3954 7602 3963 7590 3963 7560 3959 7559
      3963 7557 3962 7514 3939 7545 3946 7555
      3950 7557 3958 7554 3958 7556 3946 7558
      3942 7553 3936 7550 3905 7603 3904 7624

HAYES
Special weather statement, Aug 22, 2:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN AUG 22 2010

DEZ003-004-221945-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
245 PM EDT SUN AUG 22 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES SOUTHEAST OF GEORGETOWN...
MOVING NORTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL BE NEAR LONG
NECK...ELLENDALE AROUND 300 PM...DEWEY BEACH...REHOBOTH BEACH AROUND
315 PM...HENLOPEN ACRES AND LEWES AROUND 330 PM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS THAN
AN HOUR WITH THESE STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3845 7517 3845 7543 3846 7556 3882 7545
      3885 7522 3880 7516 3879 7511 3881 7509
      3880 7507 3847 7503 3844 7511

HAYES
Special weather statement, Aug 22, 2:50 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT SUN AUG 22 2010

MDZ012-015-020-221945-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
250 PM EDT SUN AUG 22 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT AND
QUEEN ANNE'S COUNTIES...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 16 MILES NORTHWEST OF CENTERVILLE...
MOVING EAST AT 25 MPH. THESE THUNDERSTORMS WILL BE NEAR ROCK HALL
AROUND 300 PM...LANGFORD AROUND 315 PM...KINGSTOWN...CHESTERTOWN
AROUND 330 PM...CHURCH HILL AND MORGNEC AROUND 345 PM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN
HOUR WITH THESE STORMS. THIS MUCH RAIN WILL RESULT IN WATER PONDING
ON ROADS AND WILL CAUSE ROADSIDE DITCHES AND SMALL STREAMS TO FILL
QUICKLY .

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3924 7623 3927 7622 3930 7619 3933 7580
      3906 7580 3907 7623 3908 7624 3914 7626
      3915 7628 3916 7628

HAYES
Special weather statement, Aug 22, 2:56 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT SUN AUG 22 2010

DEZ001-MDZ008-NJZ015>019-PAZ067>071-222000-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
MERCER NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
256 PM EDT SUN AUG 22 2010

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CECIL...CHESTER...DELAWARE...GLOUCESTER...MERCER...MONTGOMERY...NEW
CASTLE...PHILADELPHIA AND SALEM COUNTIES...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
WEST CHESTER TO SOUTH OF NEWARK...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR TALLEYVILLE...SPRING CITY AROUND 300
PM...COLLEGEVILLE...EVANSBURG AROUND 315 PM...SKIPPACK...TROUT LAKE
AROUND 330 PM...KULPSVILLE...WEST CONSHOHOCKEN AROUND 345
PM...BECKETT AND GIBBSTOWN AROUND 400 PM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL WITH THESE
STORMS IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET
FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3962 7509 3956 7591 3985 7561 4024 7567
      4029 7484 3990 7478

HAYES
Special weather statement, Aug 22, 3:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT SUN AUG 22 2010

DEZ001-NJZ016>019-PAZ067>071-222015-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
318 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WILMINGTON...MOVING EAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR WOODLYN...UPLAND AROUND 330
PM...RIDLEY PARK...PROSPECT PARK AROUND 345 PM...SOUTH
PHILADELPHIA...YEADON AROUND 400 PM...CAMDEN AND WOODLYNNE AROUND
415 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4019 7485 3994 7471 3972 7552 3988 7562

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:00 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Northampton60 min
Aug 22, 2:02 PM EDTSpecial Weather StatementPHIDelaware58 min
Aug 22, 2:56 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia64 min
Aug 22, 3:11 PM EDTAreal Flood AdvisoryPHIDelaware2 hr
Aug 22, 3:18 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia57 min
Aug 22, 3:44 PM EDTTornado WarningPHIDelaware, Philadelphia31 min
Aug 22, 4:07 PM EDTAreal Flood AdvisoryPHIPhiladelphia113 min
Aug 22, 4:25 PM EDTSevere Thunderstorm WarningPHIDelaware, Philadelphia65 min
Aug 22, 6:30 PM EDTSpecial Weather StatementPHIBucks60 min
Aug 22, 12:23 PM EDTSpecial Weather StatementPHIOcean22 min
Aug 22, 12:42 PM EDTSpecial Weather StatementPHIOcean48 min
Aug 22, 1:09 PM EDTSpecial Weather StatementPHIAtlantic66 min
Aug 22, 1:12 PM EDTSpecial Weather StatementPHIMonmouth63 min
Aug 22, 1:14 PM EDTSpecial Weather StatementPHIMorris, Somerset61 min
Aug 22, 1:30 PM EDTSpecial Weather StatementPHIMonmouth60 min
Aug 22, 1:57 PM EDTSpecial Weather StatementPHIMorris63 min
Aug 22, 2:00 PM EDTSpecial Weather StatementPHIMonmouth60 min
Aug 22, 2:21 PM EDTSpecial Marine WarningPHI54 min
Aug 22, 2:25 PM EDTSpecial Weather StatementPHIMorris35 min
Aug 22, 2:32 PM EDTSpecial Weather StatementPHISalem58 min
Aug 22, 3:29 PM EDTSpecial Weather StatementPHISalem61 min
Aug 22, 4:31 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset59 min
Aug 22, 4:39 PM EDTSpecial Weather StatementPHISomerset66 min
Aug 22, 5:04 PM EDTSpecial Weather StatementPHISalem56 min
Aug 22, 5:14 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem2 hr
Aug 22, 5:18 PM EDTSpecial Weather StatementPHIMiddlesex, Morris57 min
Aug 22, 5:31 PM EDTSpecial Weather StatementPHICamden59 min
Aug 22, 5:43 PM EDTAreal Flood AdvisoryPHIMorris, Somerset2 hr
Aug 22, 7:13 PM EDTSpecial Weather StatementPHIBurlington, Camden62 min
Aug 22, 7:23 PM EDTSpecial Weather StatementPHIBurlington, Monmouth, Ocean67 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.